Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 18, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 4, 2005, 8:39 PM CDT for Eastland County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 8:39 PM CDT (01:39 UTC)
- Expired
- Jun 4, 2005, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Eastland County, TX
The radar
The Dyess AFB radar (KDYX), 34 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3271 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 050140 FFWFWD TXC133-050445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 839 PM CDT SAT JUN 4 2005 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN EASTLAND COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1145 PM CDT * AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED VERY HEAVY RAIN FROM A SEVERE THUNDERSTORM WEST OF CISCO ALONG THE EASTLAND COUNTY LINE. DOPPLER RADAR ESTIMATES INDICATE 2 TO LOCALLY 4 INCHES OF RAIN HAS FALLEN IN THIS AREA AND ADDITIONAL HEAVY RAINS ARE LIKELY THROUGH 10 PM. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CISCO. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3221 9911 3222 9885 3251 9882 3250 9909 $$ 07/BB
2 follow-up statements
000 WGUS74 KFWD 050154 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 853 PM CDT SAT JUN 4 2005 TXC133-050445- EASTLAND TX- 853 PM CDT SAT JUN 4 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1145 PM CDT FOR NORTHWESTERN EASTLAND COUNTY... AT 853 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED INTERSTATE 20 CLOSED WEST OF THE EASTLAND - CALLAHAN COUNTY LINE DUE TO FLOODING. A SEVERE THUNDERSTORM LOCATED OVER THE COUNTY LINE HAS PRODUCED SOFTBALL SIZED HAIL AND TORRENTIAL RAINS. DAMAGE TO VEHICLES AND ROOFS HAS BEEN REPORTED IN CALLAHAN COUNTY. THIS STORM CONTINUES TO PRODUCE VERY HEAVY RAIN AND LARGE HAIL...AND IS MOVING EAST AT 10 MPH. THIS SLOW MOVEMENT INCREASES THE FLOODING POTENTIAL. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EASTLAND AND CISCO. BE EXTREMELY CAUTIOUS ON INTERSTATE 20 IN WESTERN EASTLAND COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. LESS THAN THREE FEET OF OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND...DONT DROWN. LAT...LON 3224 9913 3230 9879 3252 9878 3253 9910 $$
000 WGUS74 KFWD 050259 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1000 PM CDT SAT JUN 4 2005 TXC133-050445- EASTLAND TX- 1000 PM CDT SAT JUN 4 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1145 PM CDT FOR NORTHWESTERN EASTLAND COUNTY... AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STRONGEST THUNDERSTORMS HAD MOVED OUT OF EASTLAND COUNTY. HOWEVER...ADDITIONAL THUNDERSTORMS HAD DEVELOPED JUST WEST OF THIS AREA...AND MAY MOVE INTO NORTHWEST EASTLAND COUNTY AFTER 1030 PM. DOPPLER RADAR ESTIMATES INDICATE IN EXCESS OF 6 INCHES OF RAIN HAS FALLEN ACROSS EXTREME NORTHWEST EASTLAND COUNTY WEST OF CISCO. INTERSTATE 20 HAS BEEN REOPENED IN THIS AREA...ALTHOUGH HIGH WATER LIKELY REMAINS IN SPOTS...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3224 9913 3230 9879 3252 9878 3253 9910 $$ 07/BB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:50 PM CDT, 5 hours 49 minutes earlier.
Area forecast discussion, Jun 4, 2:50 PM CDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 250 PM CDT SAT JUN 4 2005 .DISCUSSION... THUNDERSTORM/SEVERE WEATHER POTENTIAL TONIGHT IS PRIMARY FORECAST CHALLENGE. SPECIAL 18Z SOUNDING REVEALS A SUBSTANTIAL WARMING AROUND 850 MB RESULTING IN A STRONG CAP AT KFWD. MODIFYING THE SOUNDING WITH 95/72 SUGGESTS INITIATION SHOULD OCCUR ACROSS WESTERN NORTH TEXAS WITH NEARLY 5000 J/KG OF SBCAPE. SHORT-RANGE MODELS SHOW A WEAK SHORTWAVE THAT WILL MOVE ACROSS WESTERN TEXAS THIS AFTERNOON AND ACROSS CENTRAL SECTIONS TONIGHT. EXPECT SCATTERED INTENSE CONVECTION TO DEVELOP AFTER 22Z ALONG OR JUST WEST OF WESTERN BORDER OF CWA AND MOVE GENERALLY EAST THIS EVENING. HAVE KEPT HIGHEST CHANCE CATEGORY POPS IN NW COUNTIES... WITH ONLY SLIGHT CHANCE IN FAR EASTERN AREAS. MENTIONED SEVERE ALL BUT EASTERN COUNTIES TONIGHT. POTENTIAL FOR VERY LARGE HAIL AND DAMAGING DOWNBURST WINDS AS STORMS SHOULD DEVELOP SUPERCELL STRUCTURE ...AND POSSIBLY ORGANIZE INTO A MESOSCALE CONVECTIVE SYSTEM OVER NORTHERN COUNTIES GIVEN PRESENCE OF MID LEVEL DRY AIR TO ASSIST WITH COLD POOL GENERATION. KEPT CHANCE CATEGORY POPS SUNDAY DUE TO RESIDUAL PRECIP FROM EXPECTED OVERNIGHT CONVECTION AND SINCE ADDITIONAL DEVELOPMENT APPEARS POSSIBLE ALONG DRYLINE. FOR UPCOMING WEEK...KEPT PRECIPITATION CHANCES MAINLY SOUTHEAST AREAS DUE TO POTENTIAL FOR SEABREEZE-INITIATED STORMS TO MOVE INTO THESE AREAS. WEAK MID-LEVEL TROUGH INDICATED BY GFS AROUND 120 HOURS SHOULD ALSO HELP FOCUS BEST CHANCES IN THIS AREA. FORECAST TEMPERATURES ARE VERY CLOSE TO PREVIOUS FORECAST AND TO GUIDANCE NUMBERS. 07/BB && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 73 91 74 93 / 30 20 20 10 WACO, TX 72 92 72 94 / 30 20 20 20 PARIS, TX 71 91 71 91 / 30 30 20 10 DENTON, TX 72 91 72 92 / 40 20 20 10 MCKINNEY, TX 73 91 72 92 / 30 20 20 10 DALLAS, TX 74 91 74 93 / 30 20 20 10 TERRELL, TX 73 91 73 92 / 30 20 20 10 CORSICANA, TX 73 92 73 93 / 30 20 20 20 TEMPLE, TX 72 92 72 94 / 30 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Jun 4, 3:38 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 338 PM CDT SAT JUN 4 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 338 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT FOR LOCATIONS TO THE NORTHWEST OF A LINE FROM KILLEEN... TO WACO AND PARIS...INCLUDING THE DALLAS-FORT WORTH METROPLEX. AN EXTREMELY UNSTABLE ATMOSPHERE AND MODERATE WIND SHEAR WILL BE IN PLACE ALONG AND TO THE EAST OF THE DRYLINE LATE THIS AFTERNOON. THUNDERSTORMS WILL RAPIDLY DEVELOP FROM NORTHWEST INTO WEST-CENTRAL TEXAS BY LATE AFTERNOON...AND SPREAD INTO THE WESTERN AND NORTHERN PORTIONS OF NORTH TEXAS BY EARLY EVENING. ISOLATED TORNADOES...VERY LARGE HAIL AND DAMAGING DOWNBURST WINDS WILL LIKELY OCCUR WITH ANY STORMS THAT DEVELOP OR MOVE INTO NORTH TEXAS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS ON SUNDAY...AS A WEAK FRONTAL BOUNDARY STALLS NEAR THE RED RIVER. THE PRESENCE OF THE BOUNDARY...COUPLED WITH AN EXTREMELY UNSTABLE AIRMASS FORECASTED TO DEVELOP...WILL RESULT IN A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. A DEVELOPING UPPER LEVEL RIDGE WILL LEAD TO LESS COVERAGE OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS NEXT WEEK. HOWEVER...THE FOCUS WILL SHIFT TO THE SOUTHEASTERN PORTION OF THE AREA...AND CLOSER TO THE SEABREEZE BOUNDARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY AFTER 600 PM CDT ACROSS THE SLIGHT RISK AREA. 65/DD
In the hours before
Special weather statement, Jun 4, 4:21 PM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 421 PM CDT SAT JUN 4 2005 TXZ100-042145- YOUNG- 421 PM CDT SAT JUN 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 5 MILES WEST OF MURRAY...OR 18 MILES WEST OF GRAHAM...MOVING EAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM...MURRAY AND SOUTH BEND. THIS STORM HAS THE POTENTIEL TO DEVELOP QUICKLY TO SEVERE LEVELS...AND A SEVERE WEATHER WARNING MAY BE NEEDED FOR PORTIONS OF YOUNG COUNTY BEFORE 445 PM. REMAIN ALERT IF YOU ARE IN THE PATH OF THIS DEVELOPING STORM. 07/BB
Special weather statement, Jun 4, 4:21 PM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION TO SPELLING NATIONAL WEATHER SERVICE FORT WORTH TX 421 PM CDT SAT JUN 4 2005 TXZ100-042145- YOUNG- 421 PM CDT SAT JUN 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 5 MILES WEST OF MURRAY...OR 18 MILES WEST OF GRAHAM...MOVING EAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM...MURRAY AND SOUTH BEND. THIS STORM HAS THE POTENTIAL TO DEVELOP QUICKLY TO SEVERE LEVELS...AND A SEVERE WEATHER WARNING MAY BE NEEDED FOR PORTIONS OF YOUNG COUNTY BEFORE 445 PM. REMAIN ALERT IF YOU ARE IN THE PATH OF THIS DEVELOPING STORM. 07/BB
Special weather statement, Jun 4, 4:56 PM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 456 PM CDT SAT JUN 4 2005 TXZ129-042230- EASTLAND- 456 PM CDT SAT JUN 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM IN COLEMAN COUNTY MOVING NORTHEAST AT 30 MPH. THIS STORM WILL ENTER WESTERN SECTIONS OF EASTLAND COUNTY AFTER 5 PM. CITIES IN THE PATH OF THIS STORM INCLUDE CARBON...CISCO...EASTLAND AND RANGER. SEVERE WEATHER WARNINGS ARE LIKELY FOR PORTIONS OF EASTLAND COUNTY AS THIS STORM APPROACHES BETWEEN 5 PM AND 6 PM. 07/BB
Special weather statement, Jun 4, 5:48 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 548 PM CDT SAT JUN 4 2005 TXZ129-141-042315- COMANCHE-EASTLAND- 548 PM CDT SAT JUN 4 2005 ...SIGNIFICANT WEATHER UPDATE FOR EASTLAND AND COMANCHE COUNTIES... AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED TWO SEVERE THUNDERSTORMS IN SOUTHERN CALLAHAN AND NORTHEAST COLEMAN COUNTIES MOVING NORTHEAST AT 35 MPH. THESE STORMS WILL ENTER WESTERN SECTIONS OF EASTLAND AND COMANCHE COUNTIES BETWEEN 6 PM AND 645 PM THIS EVENING. SEVERE WEATHER WARNINGS ARE LIKELY AS THESE STORMS APPROACH. VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. CITIES IN THE PATH OF THESE STORMS INCLUDE CARBON...CISCO...COMANCHE... DE LEON...EASTLAND...GORMAN AND RANGER. 07/BB
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:12 PM CDT | Severe Thunderstorm Warning | FWD | Young | 34 min |
| Jun 4, 7:16 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 59 min |
| Jun 4, 8:09 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 66 min |
| Jun 4, 9:08 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 41 min |
| Jun 4, 10:31 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 49 min |
| Jun 4, 11:17 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 51 min |
| Jun 4, 11:46 PM CDT | Severe Thunderstorm Warning | FWD | Young | 49 min |
| Jun 4, 11:50 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 43 min |
| Jun 5, 12:20 AM CDT | Severe Thunderstorm Warning | FWD | Cooke | 44 min |
| Jun 5, 3:41 AM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 64 min |
| Jun 5, 4:43 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 50 min |
| Jun 5, 5:20 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 60 min |
| Jun 5, 5:49 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 59 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.